Severe drug-induced liver injury caused by levetiracetam - A case report and review of the literature

Rogalewski A, Zuhorn F, Wilkens L, Krüger M, Klingebiel R, Schäbitz W-R (2021)
Epilepsy & behavior reports 16: 100464.

Zeitschriftenaufsatz | Veröffentlicht | Englisch
 
Download
Es wurden keine Dateien hochgeladen. Nur Publikationsnachweis!
Autor*in
Rogalewski, Andreas; Zuhorn, Frederic; Wilkens, Ludwig; Krüger, Martin; Klingebiel, Randolf; Schäbitz, Wolf-RüdigerUniBi
Einrichtung
Abstract / Bemerkung
Levetiracetam (LEV) is a broad-spectrum, second-generation anti-seizure medication, which has quickly become one of the most commonly prescribed drugs for people with epielpsy due to its good tolerability, rapid up-dosing capability, with both parenteral and enteral routes of administration. Considering the frequent prescriptions and predominant excretion by the kidney with minimal hepatic metabolism, severe liver injury is very rarely a complication associated with LEV. An analysis of this reported case and further published cases was performed with respect to indication, relevant previous liver diseases, concomitant medication, and both the dosage as well as the duration of LEV when drug-induced liver injury (DILI) was noted. DILI occurs after a few days to a maximum of five months after initiation of therapy with LEV and, in the worst case, may require liver transplantation or result in death. Monitoring of serum transaminase values may be helpful. Discontinuing LEV is the first therapeutic measure. In addition, immunosuppression with cortisone can be considered for serious cases. © 2021 The Author(s).
Erscheinungsjahr
2021
Zeitschriftentitel
Epilepsy & behavior reports
Band
16
Art.-Nr.
100464
eISSN
2589-9864
Page URI
https://pub.uni-bielefeld.de/record/2956167

Zitieren

Rogalewski A, Zuhorn F, Wilkens L, Krüger M, Klingebiel R, Schäbitz W-R. Severe drug-induced liver injury caused by levetiracetam - A case report and review of the literature. Epilepsy & behavior reports. 2021;16: 100464.
Rogalewski, A., Zuhorn, F., Wilkens, L., Krüger, M., Klingebiel, R., & Schäbitz, W. - R. (2021). Severe drug-induced liver injury caused by levetiracetam - A case report and review of the literature. Epilepsy & behavior reports, 16, 100464. https://doi.org/10.1016/j.ebr.2021.100464
Rogalewski, A., Zuhorn, F., Wilkens, L., Krüger, M., Klingebiel, R., and Schäbitz, W. - R. (2021). Severe drug-induced liver injury caused by levetiracetam - A case report and review of the literature. Epilepsy & behavior reports 16:100464.
Rogalewski, A., et al., 2021. Severe drug-induced liver injury caused by levetiracetam - A case report and review of the literature. Epilepsy & behavior reports, 16: 100464.
A. Rogalewski, et al., “Severe drug-induced liver injury caused by levetiracetam - A case report and review of the literature”, Epilepsy & behavior reports, vol. 16, 2021, : 100464.
Rogalewski, A., Zuhorn, F., Wilkens, L., Krüger, M., Klingebiel, R., Schäbitz, W.-R.: Severe drug-induced liver injury caused by levetiracetam - A case report and review of the literature. Epilepsy & behavior reports. 16, : 100464 (2021).
Rogalewski, Andreas, Zuhorn, Frederic, Wilkens, Ludwig, Krüger, Martin, Klingebiel, Randolf, and Schäbitz, Wolf-Rüdiger. “Severe drug-induced liver injury caused by levetiracetam - A case report and review of the literature”. Epilepsy & behavior reports 16 (2021): 100464.

Export

Markieren/ Markierung löschen
Markierte Publikationen

Open Data PUB

Quellen

PMID: 34235418
PubMed | Europe PMC

Suchen in

Google Scholar